MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number P20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pleural Effusion (2010)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 28-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that an nasogastric (ng) tube was placed into the right lung of the patient by the end-user in the intensive care unit (icu).It was noted that there was no fault with the placement system, but it was concluded that the end-user of the system placed the tube into the lung erroneously.The tracing on the printout and on the monitor showed that the tube was feeding into the lung, but the end-user did not stop.The patient experienced shortness of breath, and was given an x-ray, which showed the tube in the lung.The patient was noted to have pleural effusion, and consequently had a chest tube placed.Currently, the patient is stable in the icu with no additional ng tube placed.No further information was received.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(4) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The system was received in used condition.The receiver unit has a crack on the top enclosure.The device was tested with known representative components (stylet, interconnect cable and anatomical model) which were already verified for sample evaluations.After performing the testing for placement following the approved instructions for use, the test results were verified to be within specifications and the monitor unit functioning as intended.The corview file related to the placement was reviewed.The placement file indicates that the receiver unit was likely not placed correctly at the xiphoid location.The tracing shows the placement starting at the left of the midline, which suggests the receiver was not in the correct location.At the 45 second mark of the same placement, the user advanced the feeding tube to the right side of the anatomy which is not indicative of a normal gi placement per the approved instructions for use.The root cause is attributed to incorrect use by the user.The tracing is not indicative of normal gi placement per the ifu.All information reasonably known as of 10-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6684112
Report Number3009124963-2017-00030
Device Sequence Number11255464
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP20-0950
Device Catalogue Number104655800
Device Lot Number1211004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer07/11/2017
09/24/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date08/04/2017
10/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient Weight62